Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Green Bay, WI

July 30, 2025Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Jul 30, 2025, 3:17 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jul 30, 2025, 10:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2025, 3:17 AM CDT (08:17 UTC)
In effect from
Jul 30, 2025, 10:00 PM CDT
Expired
Jul 31, 2025, 10:00 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
995 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

044 
WHUS43 KGRB 300817
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
317 AM CDT Wed Jul 30 2025

WIZ040-050-301630-
/O.NEW.KGRB.BH.S.0007.250731T0600Z-250731T1800Z/
Kewaunee-Manitowoc-
317 AM CDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From late tonight through Thursday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
7 follow-up statements
788 
WHUS43 KGRB 301836
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
136 PM CDT Wed Jul 30 2025

WIZ040-050-310245-
/O.CON.KGRB.BH.S.0007.250731T0600Z-250731T1800Z/
Kewaunee-Manitowoc-
136 PM CDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
THURSDAY THROUGH THURSDAY AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From late tonight through Thursday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
660 
WHUS43 KGRB 302031
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
331 PM CDT Wed Jul 30 2025

WIZ040-050-310445-
/O.EXT.KGRB.BH.S.0007.250731T0300Z-250801T0300Z/
Kewaunee-Manitowoc-
331 PM CDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH THURSDAY EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 10 PM CDT this evening through Thursday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
Kieckbusch
008 
WHUS43 KGRB 310419
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1119 PM CDT Wed Jul 30 2025

WIZ040-050-311230-
/O.CON.KGRB.BH.S.0007.000000T0000Z-250801T0300Z/
Kewaunee-Manitowoc-
1119 PM CDT Wed Jul 30 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through Thursday evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
325 
WHUS43 KGRB 310807
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
307 AM CDT Thu Jul 31 2025

WIZ040-050-311615-
/O.CON.KGRB.BH.S.0007.000000T0000Z-250801T0300Z/
Kewaunee-Manitowoc-
307 AM CDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
121 
WHUS43 KGRB 311509
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1009 AM CDT Thu Jul 31 2025

WIZ040-050-312315-
/O.CON.KGRB.BH.S.0007.000000T0000Z-250801T0300Z/
Kewaunee-Manitowoc-
1009 AM CDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
012 
WHUS43 KGRB 311943
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
243 PM CDT Thu Jul 31 2025

WIZ040-050-010300-
/O.CON.KGRB.BH.S.0007.000000T0000Z-250801T0300Z/
Kewaunee-Manitowoc-
243 PM CDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
959 
WHUS43 KGRB 010256
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
956 PM CDT Thu Jul 31 2025

WIZ040-050-010400-
/O.EXP.KGRB.BH.S.0007.000000T0000Z-250801T0300Z/
Kewaunee-Manitowoc-
956 PM CDT Thu Jul 31 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

Waves will continue to subside overnight.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 10:46 PM CDT, 4 hours 31 minutes earlier. Its key messages:

  • A cold front will move across northeast Wisconsin this evening, bringing a chance of showers and thunderstorms, though widespread severe weather is not anticipated. A strong storm cannot be ruled out.
  • Smoke from wildfires to the northwest is expected to spread across north-central and northeast Wisconsin tonight through Thursday, potentially reducing visibilities at times. An Air Quality Advisory is in effect until noon Thursday.
  • On Wednesday, light rain is possible for southern portions of the forecast area as a convective complex tracks across southern Wisconsin.
  • From Thursday through early next week, a pattern change will bring cooler, drier, and more comfortable air to the region, with the next chance of rain arriving Sunday into Monday.
Area forecast discussion, Jul 29, 10:46 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1046 PM CDT Tue Jul 29 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- A cold front will move across northeast Wisconsin this evening,
  bringing a chance of showers and thunderstorms, though
  widespread severe weather is not anticipated. A strong storm
  cannot be ruled out.

- Smoke from wildfires to the northwest is expected to spread
  across north-central and northeast Wisconsin tonight through
  Thursday, potentially reducing visibilities at times. An Air
  Quality Advisory is in effect until noon Thursday.

- On Wednesday, light rain is possible for southern portions of the
  forecast area as a convective complex tracks across southern
  Wisconsin.

- From Thursday through early next week, a pattern change will bring
  cooler, drier, and more comfortable air to the region, with the
  next chance of rain arriving Sunday into Monday.

&&

.DISCUSSION...
Issued at 209 PM CDT Tue Jul 29 2025

Short Term...Tonight and Wednesday

Passage of a weak cold front brought some isolated shower activity
to portions of eastern Wisconsin, mainly along the Lake Michigan
shoreline but most of the area did remain dry through the evening.
Any remaining shower activity will quickly diminish through the
early overnight hours, bringing back quiet conditions behind the
cold front.

Following the frontal passage, northerly to northeasterly winds
will bring a significant amount of smoke, both aloft and at the
surface, into the region. This smoke is anticipated to spread
across north-central and northeast Wisconsin from mid-evening
through the overnight hours. Reduced visibilities are possible at
times through Wednesday, given the current lower visibilities
upstream over northern Minnesota and north of Lake Superior.

On Wednesday, a convective complex is forecast to track from west
to east across southern Wisconsin and northern Illinois.
Confidence is increasing (30-60%) that the northern periphery of
this system will affect areas south of Wisconsin Rapids to
Kewaunee from mid to late Wednesday morning through late Wednesday
afternoon. Rainfall amounts are expected to be light, generally
less than a tenth of an inch. Northern Wisconsin should experience
a cooler and less humid day, with high temperatures in the
mid-70s.

Long Term...Wednesday Night Through Tuesday

The latest ensemble means indicate a significant pattern change
across the western Great Lakes for much of this period. Ridging
over northwest Canada is forecast to gradually shift eastward late
this week. Simultaneously, high pressure will build southeastward
and slowly traverse the Great Lakes. This surface high will
introduce an airmass originating from northern Canada,
characterized by 850 mb temperatures approximately 4-5 degrees
Celsius below normal and precipitable water values at 50-60% of
normal.

High temperatures are expected to be near normal, ranging
from the mid-70s to lower 80s. Overnight low temperatures will be
comfortable, generally in the mid-40s to mid-50s. The next chance
of rain will arrive Sunday into Monday, as a low-amplitude
shortwave undercuts the ridge and tracks over the northern
Mississippi Valley. Upper-level wind fields appear typical for
late summer, so severe weather is not anticipated.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1042 PM CDT Tue Jul 29 2025

Smoke will be the initial concern for the area, with near surface
smoke working its way into and across the area tonight through
Wednesday morning. Visibility could drop to MVFR at times from
smoke in the area through the afternoon hours.

Then another larger rainy system will pass to our south which
could bring some rain into portions of central and east-central
Wisconsin during the afternoon. The northern extent of any rain
remains uncertain, so kept only a PROB30 for ATW and MTW. If this
rain pushes further northwards, GRB may also see an inclusion in
future TAF updates. Lowered ceilings some for Wednesday afternoon
as a result as well, but should still remain VFR outside of
showers, which could dip briefly MVFR.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....MPC/MPC
AVIATION.......Uhlmann
Hazardous weather outlook, Jul 29, 10:43 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1043 PM CDT Tue Jul 29 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310345-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1043 PM CDT Tue Jul 29 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Wildfire smoke from Canada will lead to a degradation of air
quality over north-central and northeast Wisconsin late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Reduced visibilities and poor air quality from smoke are possible
at times through Thursday morning. An Air Quality Advisory is in
effect through noon on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected this afternoon or tonight.

LMZ521-522-541>543-310345-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1043 PM CDT Tue Jul 29 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a a chance of thunderstorms through this evening. Any
storm will pose a hazard to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The probability for widespread hazardous weather is low.

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:18 AM CDTSmall Craft AdvisoryGRB43 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.